Characterizing QALYs by Risk Neutrality
Han Bleichrodt,
Peter Wakker and
Magnus Johannesson
Journal of Risk and Uncertainty, 1997, vol. 15, issue 2, 107-14
Abstract:
This paper shows that QALYs can be derived from more elementary conditions than thought hitherto in the literature: it suffices to impose risk neutrality for life years in every health state. This derivation of QALYs is appealing because it does not require knowledge of concepts from utility theory such as utility independence. Therefore our axiomatization greatly facilitates the assessment of the normative (non)validity of QALYs in medical decision making. Moreover, risk neutrality can easily be tested in experimental designs, which makes it straightforward to assess the descriptive (non)validity of QALYs. Copyright 1997 by Kluwer Academic Publishers
Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (78)
Downloads: (external link)
http://journals.kluweronline.com/issn/0895-5646/contents link to full text (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:jrisku:v:15:y:1997:i:2:p:107-14
Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2
Access Statistics for this article
Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi
More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().